Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2004, 10:07 PM CDT for Harrison County, Marion County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 10:07 PM CDT (03:07 UTC)
- Expired
- May 30, 2004, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:30 PM CDT, 37 minutes earlier.
Area forecast discussion, May 30, 9:30 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT SUN MAY 30 2004 .DISCUSSION... CURRENT ZONE FORECASTS LOOK FINE THROUGH 11 PM WHEN AN UPDATE WILL BE REQUIRED FOR THE NEXT TORNADO WATCH ISSUANCE. HENCE WILL LEAVE CURRENT ZONES AS IS THROUGH ABOUT 1045 PM AS TEMPS...WINDS...AND POPS ARE ON TRACK FOR ALL ZONES. THE SW AR CONVECTION CONTINUES TO SLOWLY DIMINISH AND MOVE EAST GIVING HEMPSTEAD AND NEVADA COUNTIES A RAIN BREAK FROM THE REGENERATING THUNDERSTORMS EARLIER THIS EVENING BEFORE SUNSET. DID GIVE CONSIDERATION FOR A FLASH FLOOD WATCH ACROSS SW AR BUT DECIDED THAT CELLS ARE MOVING FAST ENOUGH TO NOT PRODUCE ADDITIONAL FLOODING ESPECIALLY ACROSS THE EXTREME S TIER OF AR AS THIS AREA HAS BEEN RELATIVELY DRY FOR THE LAST THREE WEEKS AS WELL AS ACROSS E TX AND N LA. THE INVERSION REMAINS TOUGH ACROSS DEEP EAST TEXAS...HENCE EXPECT LITTLE TO NO CONVECTION TONIGHT IN THE PINEY WOODS. FURTHUR N ACROSS NE TX AND N LA...THE COLD FRONT WILL PROVIDE ENOUGH FORCING FOR CONTINUED SEVERE CONVECTION. EXPECT THE FULL SUITE OF FOUL WEATHER THROUGHOUT MOST OF THE NIGHT...HAIL...HIGH WINDS...AND A FEW TORNADOES AS WELL. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 70 90 / 70 30 20 20 MLU 72 89 73 89 / 70 50 20 20 TXK 69 88 58 89 / 70 20 20 20 TYR 72 90 69 91 / 30 20 20 20 LFK 74 93 72 92 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 30, 12:00 PM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN MAY 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.
In the hours before
Local storm report, May 30, 6:24 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N FOREMAN 33.79N 94.40W
05/30/2004 0.88 INCH LITTLE RIVER AR COUNTY OFFICIAL
REPORT FROM VOLUNTEER FIRE DEPARTMENT
&&
VIIILocal storm report, May 30, 7:00 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL WINTHROP 33.83N 94.35W
05/30/2004 1.75 INCH LITTLE RIVER AR EMERGENCY MNGR
0640 PM HAIL 3 SE HOPE 33.64N 93.55W
05/30/2004 2.75 INCH HEMPSTEAD AR TRAINED SPOTTER
REPORT FROM SHOVER SPRINGS COMMUNITY.
&&
VIIILocal storm report, May 30, 8:12 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 S HOPE 33.58N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN BETWEEN PATMOS AND SHOVER SPRINGS
0645 PM TSTM WND DMG ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS MUCH OF THE SOUTHERN PART OF
THE COUNTY
&&
15Local storm report, May 30, 8:14 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOPE 33.67N 93.59W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
UNDERPASSES FLOODED IN HOPE
0745 PM FLASH FLOOD 4 SE HOPE 33.63N 93.54W
05/30/2004 HEMPSTEAD AR LAW ENFORCEMENT
ROADS FLOODED IN THE SHOVER SPRINGS COMMUNITY
&&
15Local storm report, May 30, 9:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NW ROSSTON 33.63N 93.33W
05/30/2004 2.75 INCH NEVADA AR CO-OP OBSERVER
BASEBALL SIZED HAIL FELL BETWEEN LANESBURG AND ROSSTON
0650 PM TSTM WND DMG 6 NW ROSSTON 33.65N 93.35W
05/30/2004 NEVADA AR CO-OP OBSERVER
BARN HEAVILY DAMAGED IN LANESBURG
0745 PM HAIL 2 N ROSSTON 33.62N 93.28W
05/30/2004 0.88 INCH NEVADA AR LAW ENFORCEMENT
0815 PM FLASH FLOOD ROSSTON 33.59N 93.28W
05/30/2004 NEVADA AR LAW ENFORCEMENT
MANY ROADS FLOODED ACROSS MUCH OF THE COUNTY. HIGHWAY 371
IS BARRICADED NEAR THE MOUNT MORIAH CHURCH COMMUNITY
&&
15Local storm report, May 30, 9:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 5 N QUITMAN 32.87N 95.44W
05/30/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 2966 AND COUNTY ROADS 1340 AND 1416.
TREE DOWN ON HOUSE ON FM 2225.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 55 min |
| May 30, 8:38 PM CDT | Tornado Warning | SHV | Wood | 22 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 63 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 51 min |
| May 31, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 63 min |
| May 30, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| May 30, 7:25 PM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 4 hr |
| May 30, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 60 min |
| May 30, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 39 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.